Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Optimal elimination for sparse symmetric systems as a graph problem.


Authors: W. R. Spillers and Norris Hickerson
Journal: Quart. Appl. Math. 26 (1968), 425-432
MSC: Primary 65.35
DOI: https://doi.org/10.1090/qam/233497
MathSciNet review: 233497
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The optimal (requiring the minimum number of multiplications) ordering of a sparse symmetric system of linear algebraic equations to be used with Gaussian elimination is first developed as a graph problem which is then treated using the functional equation techniques of dynamic programming. A simple algorithm is proposed as an alternative to the more lengthy procedures of dynamic programming and this algorithm is shown to be effective for systems whose graphs are ``grids".


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 65.35

Retrieve articles in all journals with MSC: 65.35


Additional Information

DOI: https://doi.org/10.1090/qam/233497
Article copyright: © Copyright 1968 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website